Texas, 2004Flash Flooding in Texas, June 15, 2004
June 15, 2004 · NWS HGX · 3 events in 3 counties and zones
2 flash flood, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 15, 2:25 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 15, 2:25 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 AM CDT TUE JUN 15 2004
.DISCUSSION...
MAIN FORECAST FOCUS CONTINUES TO BE THE VERY WELL DEFINED UPPER LOW
SITTING/SPINNING ATOP THE REGION. PCPN COVERAGE HAS NOT BEEN AS PRE-
DICTABLE AS GUIDANCE WOULD HAVE SEEMED TO SUGGEST AND IT LOOKS LIKE
THIS TREND WILL CONTINUE WITH THIS PKG. BUT WILL KEEP WITH HIGH POP
NUMBERS TODAY (AND TONIGHT) WITH THE OBVIOUS PRESENCE OF LIFT/MOIST-
URE...AND THINGS COULD CRANK UP AGAIN LATE THIS AFTERNOON WITH SOME
DAYTIME HEATING. A LITTLE RELUCTANT TO ADD THE MENTION OF SEVERE IN
THE ZONES ATTM AS THE CWA DOES NOT APPEAR TO BE IN A FAVOURABLE JET
QUAD AND PROGGED LAPSE RATES NOT TERRIBLY IMPRESSIVE. HOWEVER THERE
ARE HINTS OF A JET MAX (IN WV LOOPS) TO GIVE PAUSE FOR THE POSSIBIL-
ITY OF PULSE SEVERE STORMS DURING THE LATE AFTN/EARLY EVENING HOURS.
SLOW STORM MOTION AND HIGH PWS TO ACCOUNT FOR THE CONTINUED MENTION
OF LOCALLY HEAVY RAINS THROUGH WEDNESDAY.
LARGE SCALE LIFT SHOULD BEGIN TO TAPER OFF ON WEDNESDAY AS THE UPPER
LOW BEGINS TO LIFT OFF TO THE NE. WHILE A WEAK SHEAR AXIS IS PROGGED
TO LINGER IN/AROUND THE AREA THURSDAY AND FRIDAY...MID-LEVEL CAPPING
BEGINS TO ASSERT ITSELF DURING THIS PERIOD. CURRENT FORECAST POPS OF
30% LOOK REASONABLE FOR THESE DAYS. A MORE TYPICAL SE TX SUMMER-LIKE
PATTERN IN STORE FOR THIS WEEKEND AS WEAKISH MID/UPPER LEVEL RIDGING
PUTS A KIBOSH ON MOST ACTIVITY...SAVE FOR WHATEVER THE SEABREEZE CAN
GENERATE. RIDGE TO BREAKDOWN EARLY NEXT WEEK AS EXTENDED MODELS SEEM
TO OFFER A WET-LOOKING PATTERN FOR THE LONGTERM AS A SERIES OF UPPER
TROFS TRAVERSE THE SRN STATES. 41/47
&&
.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 88 75 93 / 60 50 60 40 30
HOUSTON(IAH) 89 73 89 75 92 / 60 50 60 40 30
GALVESTON (GLS) 86 76 86 78 87 / 60 50 60 40 30
&&
Hazardous weather outlook, Jun 14, 2:50 PM CST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
350 PM CDT MON JUN 14 2004
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
350 PM CDT MON JUN 14 2004
...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS
THE SOUTHERN HALF OF SOUTHEAST TEXAS...
.DAY ONE...THIS AFTERNOON AND TONIGHT.
UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF
SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH
ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A
LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD
EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL
PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE
THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR...
THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS.
A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO
TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED
CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE
TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE
LOUISIANA COAST TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL
GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A
SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR
LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND
THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY
WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT
IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR
WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER
LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Montgomery
- When
- June 15, 5:30 AM CST to 7:15 AM CST
- Where
- Montgomery County, Countywide
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -95.503 (the zone’s center; the record gives no point)
County-wide street flooding.
Funnel Cloud, Wharton
- When
- June 15, 11:09 AM CST
- Where
- Wharton County, Pierce
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.278, -96.222 (the zone’s center; the record gives no point)
Flash Flood, Brazos
- When
- June 15, 12:35 PM CST to 3:10 PM CST
- Where
- Brazos County, College Station
- Property damage
- $55,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.661, -96.302 (the zone’s center; the record gives no point)
Numerous streets and highways under water in and around College Station.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Virginia, June 15 to 16, 20042 deaths · 50 kt wind · 5 events
- Rip Current in Florida, June 15, 20041 death · 1 event
- Flash Flooding and Flooding in Ohio, June 15, 2004$266,000 · 50 kt wind · 19 events
- Flash Flood in Minnesota, June 15 to 16, 2004$500,000 · 1 event
- Flash Flood and Hail in Nebraska, June 15, 2004$103,000 · 2.5 in hail · 28 events
- Tornadoes and Hail in Colorado, June 15, 20041 injured · F1 · 26 events
- Flash Flood in Ohio, June 15, 2004$125,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 15, 2004F0 · 52 events
- Flash Flooding and Hail in Kansas, June 15, 2004$85,000 · 1.75 in hail · 7 events
- Flash Flood in Ohio, June 15, 2004$100,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 15, 2004$75,000 · 60 kt wind · 6 events
- Flash Flooding in Kentucky, June 15 to 16, 2004$76,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411817, 5411818, 5411819.